Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 170, NWS Goodland, KS

August 6, 2007Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Aug 6, 2007, 4:40 AM MDT for Dundy County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 4:40 AM MDT (10:40 UTC)
Expired
Aug 6, 2007, 5:23 AM MDT
In force
43 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 AM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 6, 2:30 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT MON AUG 6 2007

.DISCUSSION...THE MID/UPPER RIDGE WAS LOCATED NEAR THE ARKLATEX
REGION THIS MORNING AS THE TRI-STATE AREA REMAINS ON THE FRINGE OF
THE STRONGER MID/UPPER FLOW.

TODAY-TONIGHT...
A LARGE COMPLEX OF THUNDERSTORMS REMAINS ACROSS EAST CENTRAL
COLORADO EARLY THIS MORNING LIFTING NORTHEAST ACROSS THE AREA.
INITIAL ACTIVITY APPEARED TO DEVELOP ALONG NOSE OF LLJ ACROSS MUCH OF
NORTHERN KANSAS...HOWEVER THIS ACTIVITY DRIFTED ENE AND DISSIPATED
WHILE ANOTHER ROBUST AREA OF THUNDERSTORMS DEVELOPED FURTHER WEST
ALONG EASTERN PERIPHERY OF MOIST PLUME. WILL LIKELY INSERT A
MORNING MENTION BASED ON EARLY MORNING TRENDS.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON
WITH CONVERGENCE IN VICINITY OF LEE TROUGH. NAM/GFS SUGGEST A WEAKER
CAP TODAY COMPARED TO YESTERDAY SO WILL INCREASE POPS DURING THE
AFTERNOON HOURS AS ML CAPE EXCEEDS 2000 J/KG ACROSS MUCH OF THE
AREA. MON NIGHT APPEARS RATHER SIMILAR WITH DEVELOPING LLJ ACROSS
SOUTHWEST KANSAS. INCREASED POPS ALONG NOSE OF LLJ AND KEPT A
MENTION THROUGH THE OVERNIGHT HOURS.

TUE-WED...
RIDGE WILL CONTINUE SLIGHT SHIFT TO THE EAST THANKS TO A DEEP
SHORTWAVE TROUGH ON THE WEST COAST. HOWEVER...THE GREAT PLAINS
REMAIN UNDER SOUTHWEST FLOW FOR THIS PERIOD ALLOWING FOR
CONSIDERABLE WARMING. NAM AND GFS HINT AT A COLD FRONT MOVING
THROUGH THE REGION WEDNESDAY OR THURSDAY AND A SHALLOW PRE FRONTAL
TROUGH TUESDAY. FOR WEDNESDAY...UPPER LEVEL JET DYNAMICS COULD HELP
WITH DEVELOPMENT OF CONVECTION ALONG THE FRONT...AS ECMWF...NAM...
AND GFS SHOW THE TRI STATE REGION IN THE RIGHT REAR QUADRANT OF A
250 MB JET. WITH ALL FEATURES...TIMING IS STILL SOMEWHAT
UNCERTAIN...AND THUS STILL HARD TO GET TOO SPECIFIC WITH POPS.

&&

.AVIATION...WIDELY SCATTERED THUNDERSTORMS CREATING MVFR/BRIEF IFR
CONDITIONS WILL BE POSSIBLE THROUGH 14Z AT BOTH KGLD AND KMCK
TERMINALS BEFORE ACTIVITY DIMINISHES/MOVES NORTHEAST AWAY FROM THE
AREA. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG
SFC TROUGH AXIS ACROSS WESTERN KANSAS EXTENDING NORTHEAST INTO
EXTREME SOUTHWEST NEBRASKA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIREJOHNSON
Hazardous weather outlook, Aug 6, 4:10 AM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
410 AM MDT MON AUG 6 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
410 AM MDT MON AUG 6 2007 /510 AM CDT MON AUG 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED MORNING THUNDERSTORMS WILL PRODUCE BRIEF GUSTY
WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR MORNING THUNDERSTORMS
WILL BE NORTH OF INTERSTATE 70.

WIDELY SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG A TROUGH OF LOW
PRESSURE THIS AFTERNOON WITH A CONTINUED CHANCE OVERNIGHT. A FEW
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE...ESPECIALLY NORTH OF HIGHWAY 36.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 11:21 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace54 min
Aug 6, 3:51 PM MDTSevere Thunderstorm WarningGLDWallace39 min
Aug 6, 5:25 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace50 min
Aug 6, 2:43 AM MDTSevere Thunderstorm WarningGLDYuma62 min
Aug 6, 3:45 PM MDTSevere Thunderstorm WarningGLDKit Carson45 min
Aug 6, 4:29 PM MDTSevere Thunderstorm WarningGLDKit Carson16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.